Illinois, 2006

Flood in Illinois, March 10 to 15, 2006

March 10 to 15, 2006 · NWS PAH · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 10, 1:32 AM CST, 11 hours 28 minutes earlier.

Area forecast discussion, Mar 10, 1:32 AM CST, 11 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
132 AM CST FRI MAR 10 2006

.DISCUSSION...
A WEAK RIDGE OF HIGH PRESSURE WILL MOVE ACROSS THE FA TODAY. DRY
WEATHER IS EXPECTED. A DECK OF STRATO-CU WILL SWING ACROSS THE AREA
EARLY THIS MORNING. AFTER THAT...MAINLY MID TO HIGH CLOUDS.

RESPITE IN THE ACTIVE WEATHER TO BE SHORT LIVED. WARM FRONTAL
BOUNDARY IS FORECAST TO LIFT BACK NORTH ACROSS THE REGION TONIGHT.
INCREASED MOISTURE AND INSTABILITY AND THE WARM FRONT SHOULD BE
ENOUGH TO TRIGGER SOME SHOWERS AND THUNDERSTORMS MAINLY AFTER MIDNIGHT.

THAT AREA OF CONVECTION WILL HEAD NE TOWARD THE OHIO VALLEY SATURDAY.
THERE MAY BE A BRIEF LULL IN THE ACTION...UNTIL CONVECTION FIRES
ALONG A COLD FRONTAL BOUNDARY ACROSS NW ILLINOIS INTO CENTRAL
MISSOURI BY SAT EVENING. THE FRONT IS FORECAST TO DRIFT INTO THE
FA SAT NIGHT...ACCOMPANIED BY CONVECTION. WILL RAISE POPS TO LOW
END CATEGORICAL AS A RESULT.

THE GFS BRINGS THE FRONT ON THROUGH THE REGION ON SUNDAY. BUT IT DOES
NOT PUSH THE FRONT VERY FAR TO THE SOUTH. WILL LOWER POPS ON SUNDAY
BASED ON THE SOUTHWARD PUSH OF THE FRONT AND DEEPER MOISTURE. SUNDAY
NIGHT...WE START THE WHOLE THING OVER AGAIN...WITH THE FRONT RETREATING
BACK NORTH AS A WARM FRONT...ACCOMPANIED BY A GOOD CHANCE OF SHOWERS
AND THUNDERSTORMS.

WILL UPDATE OUR CURRENT HYDROLOGIC OUTLOOK /SDFESFPAH/ TO REFLECT
THE LATEST THINKING REGARDING HEAVY RAIN POTENTIAL BEYOND 36 HOURS.
ADDITIONAL HEAVY RAIN THIS WEEKEND INTO VERY EARLY NEXT WEEK COULD
RESULT IN MORE FLOODING. SEVERE POTENTIAL WILL BE THERE AS WELL
OVER THE WEEKEND.

GENERALLY USED A BLEND OF GUIDANCE THROUGH 60 HRS. NO MODIFICATIONS
WERE MADE TO THE DAY 4-7 PORTION OF THE FORECAST.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 10, 4:10 AM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
410 AM CST FRI MAR 10 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
410 AM CST FRI MAR 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT...ACROSS
THE REGION. THE STORMS ARE GENERALLY EXPECTED TO REMAIN BELOW
SEVERE THRESHOLDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A GOOD CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. THE
BEST CHANCE OF THUNDERSTORMS APPEARS TO BE BOTH LATE SATURDAY INTO
SATURDAY NIGHT...THEN AGAIN SUNDAY NIGHT. SOME OF THE STORMS COULD
BE SEVERE...CAPABLE OF LARGE HAIL...STRONG WINDS AND PERHAPS A
TORNADO. THE STORMS MAY ALSO PRODUCE HEAVY RAIN...WHICH COULD LEAD
TO MORE FLOODING ACROSS THE FOUR STATE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Wayne

When
March 10, 1:00 PM CST to March 15, 3:00 PM CST
Where
Wayne County, Wayne City
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.350, -88.583

Major flooding of the Skillet Fork River occurred after repeated episodes of widespread thunderstorms. At Wayne City, where flood stage is 15 feet, the river crested at 22.51 feet on March 12.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493908.